Alert archive / Missouri / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Mar 15, 2015, 3:23 AM CDT for 10 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Mar 15, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2015, 3:23 AM CDT (08:23 UTC)
- In effect from
- Mar 15, 2015, 12:00 PM CDT
- Expired
- Mar 15, 2015, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2646 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870 WWUS83 KEAX 150823 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 323 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FROM NOON UNTIL 8 PM SUNDAY... .DRY CONDITIONS AND WINDS APPROACHING 20 MPH WITH HIGHER GUSTS WILL BE PRESENT ACROSS NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS. THE DRY AND GUSTY CONDITIONS WILL AID IN FIRE GROWTH... AND COULD PERHAPS LEAD TO OUT OF CONTROL FIRES. KSZ025-102-MOZ001>005-011>014-020-151700- /O.UPG.KEAX.FW.A.0001.150315T1700Z-150316T0100Z/ /O.NEW.KEAX.FW.W.0001.150315T1700Z-150316T0100Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN- 323 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR DRY CONDITIONS AND WINDS UP TO 20 MPH AND HIGHER GUSTS FOR FIRE WEATHER ZONES 001...002...003...004...005...011...012... 013...014...020...025 AND 102... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING FOR DRY CONDITIONS AND WINDS AROUND 20 MPH WITH HIGHER GUSTS...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS AND FIRE WEATHER ZONE 102 DONIPHAN. IN MISSOURI...FIRE WEATHER ZONE 001 ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER ZONE 005 HARRISON...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 DAVIESS AND FIRE WEATHER ZONE 020 BUCHANAN. * WINDS...WINDS WILL BE OUT OF THE SOUTHWEST AROUND 20 MPH. GUSTS COULD RANGE FROM AROUND 20 MPH UP TO 30 MPH. * TIMING...THE DRIEST CONDITIONS WILL OCCUR SUNDAY AFTERNOON THROUGH SUNDAY EVENING DURING PEAK HEATING OF THE DAY. WINDS WILL ALSO PICK UP THROUGH THE AFTERNOON HOURS. AFTER SUNSET... RELATIVE HUMIDITY VALUES WILL INCREASE AND THE WINDS WILL DIMINISH... LOWERING THE FIRE WEATHER THREAT. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * TEMPERATURES...74 TO 77 DEGREES. * IMPACTS...BURNING IS HIGHLY DISCOURAGED. IF A FIRE DOES OCCUR... THE DRY AND WINDY CONDITIONS WILL PROMOTE RAPID FIRE GROWTH. * OTHER INFORMATION...MONDAY WILL BRING ANOTHER DAY FOR HIGH FIRE WEATHER CONCERN. TEMPERATURES WILL RISE TO NEAR 80 DEGREES AND RELATIVE HUMIDITY VALUES WILL DROP TO THE 20 TO 30 PERCENT RANGE. WINDS WILL BE OUT OF THE WEST OR SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
903 WWUS83 KEAX 152156 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 456 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM SUNDAY... .DRY CONDITIONS AND WINDS APPROACHING 20 MPH WITH HIGHER GUSTS WILL CONTINUE ACROSS NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS THROUGH THIS EVENING. THE DRY AND GUSTY CONDITIONS WILL AID IN FIRE GROWTH... AND COULD PERHAPS LEAD TO OUT OF CONTROL FIRES. KSZ025-102-MOZ001>005-011>014-020-160100- /O.CON.KEAX.FW.W.0001.000000T0000Z-150316T0100Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN- 456 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR DRY CONDITIONS AND WINDS UP TO 20 MPH AND HIGHER GUSTS FOR FIRE WEATHER ZONES 001...002...003...004...005...011...012... 013...014...020...025 AND 102... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS AND FIRE WEATHER ZONE 102 DONIPHAN. IN MISSOURI...FIRE WEATHER ZONE 001 ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER ZONE 005 HARRISON...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 DAVIESS AND FIRE WEATHER ZONE 020 BUCHANAN. * WINDS...WINDS WILL BE OUT OF THE SOUTHWEST AROUND 20 MPH. GUSTS COULD RANGE FROM AROUND 20 MPH UP TO 30 MPH. * TIMING...THE DRIEST CONDITIONS WILL OCCUR SUNDAY AFTERNOON THROUGH SUNDAY EVENING DURING PEAK HEATING OF THE DAY. WINDS WILL ALSO PICK UP THROUGH THE AFTERNOON HOURS. AFTER SUNSET... RELATIVE HUMIDITY VALUES WILL INCREASE AND THE WINDS WILL DIMINISH... LOWERING THE FIRE WEATHER THREAT. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * TEMPERATURES...75 TO 78 DEGREES. * IMPACTS...BURNING IS HIGHLY DISCOURAGED. IF A FIRE DOES OCCUR... THE DRY AND WINDY CONDITIONS WILL PROMOTE RAPID FIRE GROWTH. * OTHER INFORMATION...MONDAY WILL BRING ANOTHER DAY FOR HIGH FIRE WEATHER CONCERN. TEMPERATURES WILL RISE TO NEAR 80 DEGREES AND RELATIVE HUMIDITY VALUES WILL DROP TO THE 20 TO 30 PERCENT RANGE. WINDS WILL BE OUT OF THE WEST TO SOUTHWEST AT ABOUT 10 TO 15 MPH WITH GUSTS UP TO 20 TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CDB
289 WWUS83 KEAX 160101 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 801 PM CDT SUN MAR 15 2015 KSZ025-102-MOZ001>005-011>014-020-160215- /O.EXP.KEAX.FW.W.0001.000000T0000Z-150316T0100Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN- 801 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR DRY CONDITIONS AND WINDS UP TO 20 MPH AND HIGHER GUSTS FOR FIRE WEATHER ZONES 001...002...003... 004...005...011...012...013... 014...020...025 AND 102... WINDS WILL DECREASE THROUGH THE OVERNIGHT HOURS AND AS TEMPERATURES COOL... HUMIDITY VALUES WILL INCREASE AND AS A RESULT... THE THREAT OF RAPIDLY GROWING WILDFIRES WILL DECREASE. $$ CDB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 14, 11:39 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 14, 11:39 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT Sat Mar 14 2015
.SHORT TERM...(This Evening through Monday Night)
Issued at 337 PM CDT SAT MAR 14 2015
Throughout the short-term period, the forecast area will continue to
be ruled by dry, benign, and warmer than normal conditions. Surface
high pressure will quickly traverse across MO overnight tonight,
leaving the forecast area on its periphery by Sunday afternoon. As
the pressure gradient tightens on the backside of the high,
southwesterly winds will pick up, along with the diurnal heating of
the day. Highs tomorrow and Monday will reach well into the 70s,
flirting with the 80 degree mark by Monday. So let's the stage as to
the cause: mid- to upper-level ridging will overtake control of the
area tomorrow through Monday; PWATs will drop to around and below
the 25th percentile based on climatology tomorrow, not rebounding
too much higher on Monday; aforementioned SW flow in the lower
levels will assist in advecting in warm air. Therefore, combine all
of these elements and factors together and hence the outcome of
highs well above normal for mid-March, in addition to creating a
heightened fire weather threat as RH values plummet, particularly on
Sunday (see Fire Weather discussion below for further details). As
for low temps, they'll respond accordingly with the warmest night
occurring overnight tomorrow as vertical thermal profile aloft
continues to warm through Monday. Model soundings are showing quite
the inversion setting up tomorrow night with much warmer temps
lingering just above the surface. Bottom line: rest of the weekend
through early next week will be great for outdoor activities but
with cause for concern with respect to fire weather.
.LONG TERM...(Tuesday through Saturday)
Issued at 337 PM CDT SAT MAR 14 2015
Northwest flow will dominate the weather pattern in the extended,
keeping temperatures below normal through the period. Low pressure
moving into the desert southwest will allow southwesterly surface
winds to develop across the Southern Plains letting temperatures
climb above freezing on Tues ahead of a cold front approaching from
the north. Potential for any significant weather looks low for the
beginning of the work week, but the chance for wintry precip looks
to increase Wed night and into Thurs. Southern stream trough will
eject into the Southern Plains and move towards the southeast coast
with the northern stream trough quickly moving southward across the
Central Plains. This system looks to bring us a chance of snow with
greater chances looking to be across Nebraska and Kansas attm.
Western portions of the CWA look to have the greatest chance of
seeing any potential for snow, but it is still quite a ways out and
a lot can change before then.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1138 PM CDT SAT MAR 14 2015
VFR conditions are expected through the forecast. Light and variable
winds through the overnight will increase late tomorrow morning and
become southwesterly at around 12 to 15 kts with stronger gusts.
These should then decrease again late in the evening with light south
winds overnight.
&&
.FIRE WEATHER...
Issued at 340 PM CDT SAT MAR 14 2015
Fire Weather Watch for Sunday across northwestern Missouri and far
northeastern Kansas remains in effect as conditions continue to
look favorable for an enhanced fire weather threat. As discussed
above, a very dry airmass that has already been locked in place
will continue to grip the region through early next week. As
temperatures soar into the mid to upper 70s tomorrow and dewpoints
drop as low as the upper 20s to lower 30s during the peak heating
of the day, thanks to drier air aloft mixing down, RH values will
drop below critical thresholds (ranging from the upper teens to
mid-20s percentages) for just about the entire forecast area,
stretching from northern through central MO as well as eastern KS.
Additionally, very dry grounds/fuels will allow for grass fires to
quickly spring up, as has been reported and observed already over
the last several days. After sunrise tomorrow, southwesterly winds
will increase, fueling any fires that may occur. Within the watch
area, winds will generally range from about 15 to 20 mph or so
with higher gusts, not to exceed 30 mph with lesser winds outside
of the watch area.
For Monday, temperatures will be even warmer than Sunday as highs
flirt with the 80 degree mark for some locations. However,
currently, RH values don't appear to be quite as low, ranging from
the mid 20 to upper 30 percent range from NW MO to central MO,
respectively. Southwesterly winds will continue to prevail but
should be a bit lower as compared to Sunday, ranging from about 10
to 15 mph with potentially some higher gusts. Regardless of
whether or not specific critical thresholds will be met over the
next couple of days, conditions are highly favorable for
heightened fire weather concerns and should therefore be monitored
closely, exercising necessary caution as a result.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH from Sunday afternoon through Sunday evening
FOR KSZ025-102.
MO...FIRE WEATHER WATCH from Sunday afternoon through Sunday evening
FOR MOZ001>005-011>014-020.
&&
SHORT TERM...lg
LONG TERM...PMM
AVIATION...CDB
FIRE WEATHER...lgHazardous weather outlook, Mar 14, 12:39 PM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1239 PM CDT SAT MAR 14 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151745- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1239 PM CDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SLIGHTLY ENHANCED WILDFIRE DANGER IS POSSIBLE THROUGH THIS EVENING AS HUMIDITY DROPS INTO THE 25 TO 30 PERCENT RANGE AND NORTHERLY WINDS REMAIN SUSTAINED AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HIGH WILDFIRE DANGER IS POSSIBLE SUNDAY AFTERNOON. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
Red Flag Warnings in Missouri, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.